MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CORONARY SINUS BALLOON VENOGRAPHY CATH; CATHETER, FLOW DIRECTED

B. BRAUN MEDICAL INC. CORONARY SINUS BALLOON VENOGRAPHY CATH; CATHETER, FLOW DIRECTED
Catalog Number 601296
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.(b)(4).One used balloon catheter set without packaging and one used terumo 12 cc "single use syringe" was returned for evaluation.Visual examination of the set noted no visual issues.The syringe was examined and it was noted some liquid was still inside the syringe.The air line of the device was accessed using a omnifix syringe filled with 1.5 cc of air.The balloon was inflated, however the balloon could not deflate.An occlusion test was performed per specification.The guide wire passed fully through the devices with no issues noted, passing the occlusion test.The device was sectioned off starting from the distal end, and the air balloon line examined during each sectioning.When the molded manifold section was sectioned, liquid was noted to be present inside the air balloon line.The cut molded manifold section was examined under the ram optical, and confirmed liquid to be present inside the air balloon line.However, there was note enough liquid inside the air balloon line to test.The liquid found inside air balloon line prevented the balloon catheter from deflating.Incidents of this nature are consistent with incorrect user interaction with the product.Per the instructions for use (ifu), "do not use liquids as a balloon inflation media".Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by user facility: balloon catheter was inserted to obtain a cs venogram.The balloon cannot be deflated.The physician decided to inject more air to the balloon catheter and the balloon ruptured.No patient injury.

Brand Name
CORONARY SINUS BALLOON VENOGRAPHY CATH
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6208715
Report Number2523676-2016-00898
Device Sequence Number323066
Product Code DYG
UDI-Device Identifier04046964325823
UDI-Public(01)04046964325823(17)170131(10)0061384742
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K822806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number601296
Device Lot Number0061384742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1